Alert archive / Texas / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Brownsville, TX
NWS Brownsville, TX issued this areal flood advisory at May 15, 2016, 10:54 AM CDT for Hidalgo County, Texas. It was in force for 96 min.
The area
The counties it named.
The facts
- Issued
- May 15, 2016, 10:54 AM CDT (15:54 UTC)
- Expired
- May 15, 2016, 12:30 PM CDT
- In force
- 96 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this areal flood advisory went out at May 15, 6:31 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 15, 6:31 AM CDT, 4 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service BROWNSVILLE TX 631 AM CDT SUN MAY 15 2016 .DISCUSSION...updated for latest aviation discussion below. && .AVIATION...Surface winds backed to the east during the overnight hours. Light fog has developed at HRL but the worst aviation conditions are occurring at MFE...which is currently flirting with IFR conditions due to low cloud decks. Full VFR should be in effect after sunrise this morning. However...daytime heating of a moist atmosphere will produce a round of convection during the afternoon hours...and some thunderstorms will have the potential to be strong to severe. Leftover cirrus debris from the convection should dominate the skies overnight tonight with light onshore winds. && .PREV DISCUSSION... /issued 436 AM CDT SUN MAY 15 2016/ SHORT TERM /Now through Monday/...Very unsettled weather for this portion of the forecast. Saturday brought a bout of severe weather to portions of Deep South Texas and the Rio Grande Valley...with public reports of wind damage and a tornado. The Day 1 and Day 2 Convective Outlooks provided by the Storm Prediction Center have the entire BRO CWFA in a general risk of thunderstorms and/or a Marginal Risk of severe weather during the entire short term forecast period. Daytime heating of a moist atmosphere will combine with shortwaves riding within a generally west to east 500 mb flow to produce mainly scattered showers and thunderstorms today and Monday. Given the observed severe weather on Saturday and the convective outlooks... have opted to include a mention of large hail and damaging winds with the thunderstorm activity for today and tomorrow. Inherited daytime high and overnight low temperatures appeared reasonable and were retained...with highs tempered today due to the chance of rain ..but higher on Monday due to a lesser chance of precipitation. LONG TERM /Monday Night through Saturday/...DEEP SOUTH TEXAS AND THE RGV WILL BE IN A GENERAL THUNDERSTORM AREA MONDAY NIGHT. MOST OF THE ACTIVITY WILL BE CONCENTRATED NORTH OF THE AREA BUT A FEW STORMS COULD DRIFT IN FROM THE WEST. THE DRYLINE WILL EXTEND SOUTH INTO NORTH CENTRAL AND NORTH EAST MEXICO, PROVIDING A FOCUS FOR STORMS TO FORM COMING OFF THE MOUNTAINS AND THEN MOVE SOUTH AND EAST. THE STAKES WILL INCREASE TUESDAY INTO TUESDAY NIGHT WITH THE CWA IN A MARGINAL RISK. THE ACTIVITY WILL START IN THE LATE AFTERNOON IN THE MEXICAN MOUNTAINS, WITH THE ADDED COMPLICATION OF A COLD FRONT PUSHING INTO SOUTH CENTRAL TEXAS. POPS AND COVERAGE WILL INCREASE TO SCATTERED TUESDAY NIGHT. THREATS WILL INCLUDE HAIL, STRONG GUSTY WINDS, LIGHTNING, AND LOCALLY HEAVY DOWNPOURS WEDNESDAY NIGHT INTO THURSDAY LOOKS LIKE IT WILL HOLD THE BIGGEST THREAT AS THE COLD FRONT SAGS FARTHER SOUTH AND MID LEVEL ENERGY MOVES FROM EAST TO WEST ALOFT OVER THE AREA. A SHORT WAVE TROUGH WILL MOVE OVER THE DESERT SOUTHWEST WEDNESDAY NIGHT INTO THURSDAY, INDIRECTLY SUPPORTING CONVECTION FARTHER SOUTH. THE THREAT WILL DIMINISH SOMEWHAT THURSDAY NIGHT INTO FRIDAY AS A SHORTWAVE TROUGH OVER THE SOUTHWEST UNITED STATES EJECTS NORTHEAST INTO THE CENTRAL PLAINS. RAIN CHANCES WILL DECREASE FRIDAY NIGHT THROUGH THE WEEKEND AS MID LEVEL RIDGING APPEARS TO BUILD OVER THE AREA. THROUGH THE FORECAST WINDS WILL BE MAINLY SOUTHEAST WITH A MIX OF CLOUDS AND SUN AND NEAR NORMAL HIGH AND LOW TEMPERATURES. THE GFS AND ECMWF PATTERN DO NOT SEEM SIGNIFICANTLY DIFFERENT ON THE LARGE SCALE, BUT MODEL GUIDANCE DOES SHOW DIFFERENCES IN POPS, WITH THE ECMWF BEING THE WETTER OF THE TWO MODELS. BELIEVE THE SUPERBLEND CAPTURED THE FLAVOR OF THE UPCOMING WEEK, UNSETTLED, WHILE PROVIDING A MINIMUM YET SUFFICIENT AMOUNT OF POPS. MARINE... Now through Monday...Buoy 42020 reported southeast winds around 12 knots gusting to around 14 knots with seas slightly under 2.5 feet with a period of 5 seconds at 03 CDT/08 UTC. A gradual increase in winds and building of seas will occur along the Lower Texas Coast today through tonight as high pressure over the Gulf of Mexico interacts with strengthening thermal low pressure over neighboring Mexico. Small Craft will likely need to Exercise Caution for the Gulf of Mexico waters east of Padre Island tonight. Continued strong winds and rough seas on Monday will likely result in additional Small Craft Exercise Cautions for the Lower Texas coastal waters at a minimum and Small Craft Advisory very possible. MONDAY NIGHT THROUGH THURSDAY...SOUTHERN PLAINS LOW PRESSURE WILL INTERACT WITH HIGHER PRESSURE IN THE GULF TO SUPPORT MODERATE TO BREEZY SOUTHEAST WINDS AND MODERATE SEAS MONDAY NIGHT. EVEN AS HIGH PRESSURE STARTS TO PUSH SOUTH THROUGH THE PLAINS EARLY IN THE WEEK, LOWER PRESSURE WILL CONTINUE OVER NORTH CENTRAL MEXICO AND WEST TEXAS, WITH HIGH PRESSURE OVER THE GULF, MAINTAINING THE GRADIENT AND MODERATE SOUTHEAST WINDS AND SEAS. SEAS MAY BUILD CLOSE TO SMALL CRAFT ADVISORY CRITERIA THURSDAY NIGHT WITH THE HELP OF SOME SWELL FROM THE PROLONGED FETCH. && .BRO Watches/Warnings/Advisories...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, May 15, 4:12 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 412 AM CDT SUN MAY 15 2016 TXZ248>257-161100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 412 AM CDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR TODAY. ANY OF THE STRONGER OR MORE SEVERE THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL ...DAMAGING WINDS...AND FLASH FLOODING ARE POSSIBLE MONDAY AND TUESDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH MONDAY THROUGH WEDNESDAY...AND AGAIN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... ANY OBSERVATIONS OF LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING SHOULD BE REPORTED TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-161100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 412 AM CDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST MONDAY AND TUESDAY...AND AGAIN THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:39 AM CDT | Special Weather Statement | BRO | Hidalgo | 51 min |
| May 15, 11:50 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 85 min |
| May 15, 11:59 AM CDT | Special Weather Statement | BRO | Starr | 46 min |
| May 15, 12:19 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 86 min |
| May 15, 12:23 PM CDT | Special Weather Statement | BRO | Kenedy | 52 min |
| May 15, 12:40 PM CDT | Special Weather Statement | BRO | Jim Hogg | 35 min |
| May 15, 12:48 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 87 min |
| May 15, 12:59 PM CDT | Special Weather Statement | BRO | Cameron | 46 min |
| May 15, 1:10 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy | 95 min |
| May 15, 1:15 PM CDT | Special Weather Statement | BRO | Willacy | 45 min |
| May 15, 1:33 PM CDT | Flash Flood Warning | BRO | Cameron | 87 min |
| May 15, 1:40 PM CDT | Areal Flood Advisory | BRO | Kenedy, Willacy | 95 min |
| May 15, 1:50 PM CDT | Special Weather Statement | BRO | Brooks | 40 min |
| May 15, 2:00 PM CDT | Special Weather Statement | BRO | Hidalgo | 30 min |
| May 15, 2:24 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 96 min |
| May 15, 2:36 PM CDT | Special Weather Statement | BRO | Hidalgo | 39 min |
| May 15, 2:48 PM CDT | Special Weather Statement | BRO | Cameron | 42 min |
| May 15, 3:00 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 90 min |
| May 15, 3:10 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 35 min |
| May 15, 3:16 PM CDT | Areal Flood Advisory | BRO | Cameron | 89 min |
| May 15, 3:38 PM CDT | Special Weather Statement | BRO | Cameron | 52 min |
| May 15, 3:55 PM CDT | Special Marine Warning | BRO | 65 min | |
| May 15, 4:05 PM CDT | Special Weather Statement | BRO | Willacy | 40 min |
| May 15, 4:53 PM CDT | Special Marine Warning | BRO | 112 min |
Nearby
Areal Flood Advisories in Texas, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.